Strong association between hla-a*02:06 and acetaminophen-related stevens-johnson syndrome with severe mucosal involvements in the Japanese

Clinical and Translational Allergy, Jul 2014

Mayumi Ueta, Chie Sotozono, Hiromi Sawai, Katsushi Tokunaga, Shigeru Kinoshita

A PDF file should load here. If you do not see its contents the file may be temporarily unavailable at the journal website or you do not have a PDF plug-in installed and enabled in your browser.

Alternatively, you can download the file locally and open with any standalone PDF reader:

http://www.ctajournal.com/content/pdf/2045-7022-4-S3-P11.pdf

Strong association between hla-a*02:06 and acetaminophen-related stevens-johnson syndrome with severe mucosal involvements in the Japanese

Ueta et al. Clinical and Translational Allergy Strong association between hla-a*02:06 and acetaminophen-related stevens-johnson syndrome with severe mucosal involvements in the Japanese Mayumi Ueta 2 3 Chie Sotozono 1 3 Hiromi Sawai 0 3 Katsushi Tokunaga 0 3 Shigeru Kinoshita 1 3 0 Graduate School of Medicine, University of Tokyo, Department of Human Genetics , Japan 1 Kyoto Prefectural University of Medicine, Department of Ophthalmology , Japan 2 Kyoto Prefectural University of Medicine and Doshisha University , Japan 3 Authors' details Results HLA-A*02:06 was strongly associated with CM-SJS/TEN with SOC (carrier frequency: p=2.8X10-16, Pc=4.8X10-15, OR=5.7), and the odds ratio was highest for acetaminophen-related SJS/TEN with SOC (carrier frequency: p=5.0X10-13, Pc=8.5X10-12, OR=7.0). Background Stevens-Johnson syndrome (SJS) and its severe variant, toxic epidermal necrolysis (TEN), are acute inflammatory vesiculobullous reactions of the skin and mucous membranes of, for example, the ocular surface, oral cavity, and genitals. They are rare but often associated with inciting drugs. Cold medicines including non-steroidal antiinflammatory drugs (NSAIDs) and multi-ingredient cold medications are reported to be important inciting drugs. We investigated the association between HLA genotypes and cold medicine-related SJS/TEN (CM-SJS/TEN) with severe mucosal involvement such as severe ocular surface complications (SOC). We also investigated the association between HLA genotypes and acetaminophen-related SJS/ TEN in patients with CM-SJS/TEN with SOC. Methods Japanese acetaminophen-related SJS/TEN patients consist of 59 patients, they were among the 131 CM-SJS/TEN with SOC. While the specific drugs were not named by all 131 patients, 59 (45.0%) were known to have taken medicines containing acetaminophen. The diagnosis of SJS/TEN with SOC was based on a confirmed history of acute-onset high fever, serious mucocutaneous illness with skin eruptions, and the involvement of at least 2 mucosal sites including the oral cavity and ocular surface. We analyzed HLA-A, -B, and -C of 131 CM-SJS/TEN patients and 419 Japanese controls. 1Kyoto Prefectural University of Medicine and Doshisha University, Japan Full list of author information is available at the end of the article Conclusion Elucidating the predisposition to drug-induced severe cutaneous adverse reactions might make it possible to prevent drug-induced severe cutaneous adverse reactions with avoiding the risk drug from the person having the predisposition.


This is a preview of a remote PDF: http://www.ctajournal.com/content/pdf/2045-7022-4-S3-P11.pdf

Mayumi Ueta, Chie Sotozono, Hiromi Sawai, Katsushi Tokunaga, Shigeru Kinoshita. Strong association between hla-a*02:06 and acetaminophen-related stevens-johnson syndrome with severe mucosal involvements in the Japanese, Clinical and Translational Allergy, 2014, P11,